Arkansas, 2005

Flash Flood in Arkansas, July 16, 2005

July 16, 2005 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 16, 1:55 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 16, 1:55 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT JUL 16 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
MAIN SURFACE TROUGH THAT/S BEEN MAKING ITS PRESENCE KNOWN OVER THE
AREA THE LAST SEVERAL DAYS HAS MOVED UP INTO SOUTHERN MISSOURI.
WIDELY SCATTERED CONVECTION HAS CONTINUED TO FIRE ALONG AND AHEAD OF
THE SYSTEM IN NORTHERN AND CENTRAL ARKANSAS ALONG SEVERAL MESOSCALE
BOUNDARIES AND INVOF H5 TROUGH. CONVECTION MORE ISOLATED IN THE
SOUTH...WITH MORE WIDESPREAD ACTIVITY INTO NORTHERN LOUISIANA...NEAR
AREA OF STRONG DIFFLUENCE. WITH STRONG UPR RIDGING OVER THE SERN
CONUS...UPPER LOW SHOWN ON 12Z ANALYSIS INVOF THE BIG BEND AREA OF
WEST TEXAS WILL RIDE THE MEAN FLOW NORTHEASTWARE TONIGHT...AFFECTING
THE AREA ON SUNDAY.

CONVECTION WILL DIE OFF AFTER SUNSET TONIGHT...BUT WITH THE UPPER
SYSTEM IN PLACE AND HIGH PRECIPITABLE WATER VALUES...ACTIVITY DURING
THE NIGHT IS STILL A POSSIBILITY. SHOWERS AND THUNDERSTORMS WILL
BECOME MORE WIDESPREAD BY MID-DAY SUNDAY...AS THE UPPER SYSTEM MOVES
INTO WESTERN ARKANSAS...AND HEATING OF THE DAY KICKS IN. COVERAGE
WILL BE MOST NUMEROUS IN THE SOUTHEAST AS SEVERAL IMPULSES MOVE
THROUGH THE TROUGH DURING THE DAY.

A COLD FRONT WILL APPROACH NORTHERN ARKANSAS SUNDAY NIGHT AND
MONDAY. SHOWER AND THUNDERSTORM COVERAGE WILL BECOME LESS NUMEROUS
ON MONDAY AND TUESDAY...AS A BLOCKING HIGH MOVES INTO THE WESTERN
GULF COAST REGION BEHIND HURRICANE EMILY. FRONT WILL HIT THE
HIGH...AND THEN LIKELY STALL OR WASH OUT INVOF SOUTHERN MISSOURI.
DOUBTFUL EVEN IF THE FRONT WILL PROGRESS THAT FAR. AS SUCH...MUCH OF
THE MOISTURE THAT/S BEEN PRESENT WILL BE SHUNTED OFF TO THE NORTH
AND THE SOUTH. AREA WILL BE TRANSITIONING MORE TO AN ISOLATED
AFTERNOON/EVENING SUMMERTIME CONVECTION PATTERN FOR THE TIME BEING.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH THE LATTER PART OF
THE WEEK. HOWEVER...A FRONTAL SYSTEM WILL SLOWLY APPROACH THE AREA
DURING THE LATE PART OF THE WEEK. MOISTURE WILL BE LIMITED DURING
THE TIME PERIOD. EXPECT MAINLY WIDELY SCATTERED CONVECTION PRETTY
MUCH CONFINED TO THE AFTERNOON AND EVENING HOURS. DAYTIME
TEMPERATURES WILL BE MOSTLY IN THE LOWER AND MID 90S WITH NIGHTTIME
LOWS IN THE UPPER 60S TO MID 70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  73  89  74  92 /  50  50  50  30
HARRISON AR       68  88  72  87 /  30  40  40  30
HOT SPRINGS AR    73  90  76  93 /  50  50  50  30
PINE BLUFF AR     72  90  74  92 /  50  60  60  30
MOUNTAIN HOME AR  68  87  72  87 /  30  40  40  30
MONTICELLO AR     73  91  74  93 /  50  60  60  30
SEARCY AR         72  89  73  91 /  50  50  50  30
MOUNT IDA AR      72  90  77  93 /  50  50  50  30
RUSSELLVILLE AR   71  89  74  91 /  40  50  50  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...22
Hazardous weather outlook, Jul 16, 4:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUL 16 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE REMAINS OVER THE WESTERN U.S. WITH AN AREA OF LOW
PRESSURE OVER ARKANSAS. HOT AND HUMID CONDITIONS WILL CONTINUE
ACROSS ARKANSAS TODAY. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
CAN BE ANTICIPATED AGAIN. A FEW OF THE STORMS MAY BECOME STRONG...
AND PRODUCE BRIEF HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL. THE
SHOWERS AND THUNDERSTORMS WILL DIMINISH BY THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN SATURDAY AND
SUNDAY. THE BEST CHANCES WILL BE DURING THE AFTERNOON AND EVENING
HOURS. A FEW OF THE STORMS MAY BECOME STRONG...AND PRODUCE BRIEF
HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL. THE SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH BY THE LATE EVENING HOURS.

BY EARLY NEXT WEEK THE LOW PRESSURE WILL WEAKEN...AND MOISTURE
VALUES WILL DECREASE. A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE
EXPECTED...BUT THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. DRIER
AIR WILL MOVE IN FOR THURSDAY AND FRIDAY DECREASING CHANCES OF
PRECIPITATION.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

51

The radar

The Little Rock radar (KLZK), 15 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Pulaski

When
July 16, 5:00 PM CST
Where
Pulaski County, Jacksonville
Reported by
DEPT OF HIGHWAYS
Coordinates
34.867, -92.100

Numerous streets flooded in town, with some evacuations noted.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463369.